Asthma medication and BBL surgery (Photo)

Hello , last year my primary doctor said I have mild asthma that may have developed from seasonal allergies and she put me on qvar ( corticosteroid ) . I have never had an asthma attack . I am wondering if this medication effects the safety of the anesthesia and if it will effect the newly transferred fat cells in anyway . The picture I am posting is not me , just a wish picture . Thank you .

Doctor Answers 2

BBL and asthma

The problem with BBL and asthma is the prone position after surgery. This may not be too relevant if your pulmonary function is good, if it is compromised you can have additional medication depending on how grave the problem is.The cornerstones of a workup would be a pulmonary function test and a chest X-ray.


Spain Plastic Surgeon
4.8 out of 5 stars 262 reviews

BBL

Thank you for your question.

I would recommend scheduling a consultation with a board certified plastic surgeon to have a physical examination done and review of your medical history. This way your surgeon can give you an accurate answer about whether you are a good candidate for BBL or not. I would have a complete physical done and medical clearance for surgery by your medical doctor to bring to your plastic surgeon as well as having your asthma under control. This will reduce risk of having any complications. These risks can also be controlled so that you are safe under anesthesia if your surgeon and anesthesiology are aware of your condition then they are prepared to deal with this type of situation. You medication should not affect the chances of the fat cells surviving, that is based on the technique of the surgeon, your aftercare and your anatomy. Best of luck!

Sincerely,

James Fernau, MD, FACS
Board Certified ENT
Board Certified Plastic Surgery
Member of ASPS, ASAPS, ISAPS, The Rhinoplasty Society, AAFPRS, OTO/HNS, ASLMS, International Federation for Adipose Therapeutics & Science

James Fernau, MD, FACS
Pittsburgh Plastic Surgeon
4.9 out of 5 stars 66 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.